Authors

Birgit Jacob, Nathanael Skrepek

Abstract

We investigate the stability of the wave equation with spatial dependent coefficients on a bounded multidimensional domain. The system is stabilized via a scattering passive feedback law. We formulate the wave equation in a port-Hamiltonian fashion and show that the system is semi-uniformly stable, which is a stability concept between exponential stability and strong stability. Hence, this also implies strong stability of the system. In particular, classical solutions are uniformly stable. This will be achieved by showing that the spectrum of the port-Hamiltonian operator is contained in the left half plane C− and the port-Hamiltonian operator generates a contraction semigroup. Moreover, we show that the spectrum consists of eigenvalues only and the port-Hamiltonian operator has a compact resolvent.

Citation

  • Journal: 2021 60th IEEE Conference on Decision and Control (CDC)
  • Year: 2021
  • Volume:
  • Issue:
  • Pages: 6188–6193
  • Publisher: IEEE
  • DOI: 10.1109/cdc45484.2021.9683501

BibTeX

@inproceedings{Jacob_2021,
  title={{Stability of the multidimensional wave equation in port-Hamiltonian modelling}},
  DOI={10.1109/cdc45484.2021.9683501},
  booktitle={{2021 60th IEEE Conference on Decision and Control (CDC)}},
  publisher={IEEE},
  author={Jacob, Birgit and Skrepek, Nathanael},
  year={2021},
  pages={6188--6193}
}

Download the bib file

References